ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Variability of sif and cod of stochastic structural systems

Sankar, TS and Ramu, Anantha S and Ganesan, R (1992) Variability of sif and cod of stochastic structural systems. In: Computers & Structures, 43 (6). 1135 -1145.

[img] PDF
VARIABILITY_OF_SIF.pdf - Published Version
Restricted to Registered users only

Download (912Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/0045-7949(92)90013-P

Abstract

Stochastic structural systems having a stochastic distribution of material properties and stochastic external loadings in space are analysed when a crack of deterministic size is present. The material properties and external loadings are considered to constitute independent, two-dimensional, univariate, real, homogeneous stochastic fields. The stochastic fields are characterized by their means, variances, autocorrelation functions or the equivalent power spectral density functions, and scale fluctuations. The Young's modulus and Poisson's ratio are treated to be stochastic quantities. The external loading is treated to be a stochastic field in space. The energy release rate is derived using the method of virtual crack extension. The deterministic relationship is derived to represent the sensitivities of energy release rate with respect to both virtual crack extension and real system parameter fluctuations. Taylor series expansion is used and truncation is made to the first order. This leads to the determination of second-order properties of the output quantities to the first order. Using the linear perturbations about the mean values of the output quantities, the statistical information about the energy release rates, SIF and crack opening displacements are obtained. Both plane stress and plane strain cases are considered. The general expressions for the SIF in all the three fracture modes are derived and a more detailed analysis is conducted for a mode I situation. A numerical example is given.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier science.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 30 May 2011 05:01
Last Modified: 30 May 2011 05:01
URI: http://eprints.iisc.ernet.in/id/eprint/37991

Actions (login required)

View Item View Item